Alert archive / California / High Wind Watches in 2016
High Wind Watch 6, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 25, 2016, 1:57 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 26, 2016, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2016, 1:57 PM PST (21:57 UTC)
- In effect from
- Nov 26, 2016, 6:00 PM PST
- Expired
- Nov 26, 2016, 2:35 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4936 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS76 KSGX 252157 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 157 PM PST FRI NOV 25 2016 ...STRONG GUSTY WINDS SATURDAY NIGHT AND SUNDAY... .A COUPLE OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH LATE SATURDAY THROUGH SUNDAY. THIS WILL BRING STRONG GUSTY WINDS AT TIMES, WITH THE STRONGEST WINDS SUNDAY INTO SUNDAY EVENING. LOCAL WIND GUSTS OVER 55 MPH ARE LIKELY SATURDAY NIGHT AND OVER 65 MPH SUNDAY INTO SUNDAY NIGHT IN THE MOUNTAINS AND DESERT FOOTHILLS. ALSO, GUSTY WINDS WILL OCCUR NEAR THE COAST SUNDAY WITH LOCAL GUSTS AROUND 40 MPH POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH IN ALL AREAS SUNDAY NIGHT. CAZ061-260600- /O.NEW.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/ COACHELLA VALLEY- INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY... PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA 157 PM PST FRI NOV 25 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 10 PM PST SUNDAY. * WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS INCREASING SATURDAY NIGHT WITH STRONGEST WINDS SUNDAY INTO SUNDAY EVENING. * LOCATION...COACHELLA VALLEY. * IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-048-050-057-552-554-260600- /O.NEW.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS... CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE... SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA... RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 157 PM PST FRI NOV 25 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY. * WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH. * TIMING...SUNDAY, WITH STRONGEST WINDS IN THE AFTERNOON. * LOCATION...COASTAL AND VALLEY AREAS, WITH STRONGEST WINDS NEAR THE BEACHES. * IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. SMALL TREE BRANCHES COULD FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-060-062-065-260600- /O.NEW.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE... HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING... DESERT HOT SPRINGS 157 PM PST FRI NOV 25 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55 MPH SATURDAY NIGHT, BECOMING WEST 20 TO 40 MPH WITH LOCAL GUSTS OVER 65 MPH SUNDAY INTO SUNDAY EVENING. * TIMING...SATURDAY NIGHT THROUGH SUNDAY EVENING. * LOCATION...MOUNTAINS AND DESERT FOOTHILLS AND LOCALLY INTO THE DESERTS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE DAMAGE. DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
2 follow-up statements
943 WWUS76 KSGX 260422 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PST FRI NOV 25 2016 ...STRONG GUSTY WINDS SATURDAY NIGHT AND SUNDAY... .STRONG WINDS WILL DEVELOP IN SOCAL THIS WEEKEND AS A SERIES OF PACIFIC STORMS RAPIDLY TRAVERSE THE REGION. THE MOST IMPACTFUL WINDS ARE ANTICIPATED IN THE MOUNTAINS AND DESERTS...WHERE LOCAL GUSTS TO 65 MPH AND AREAS OF BLOWING DUST WILL BE POSSIBLE. WINDS WILL BE WEAKER OVER THE COAST AND VALLEYS...BUT GUSTS OF 30 TO 40 MPH WILL STILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE WINDS WILL GRADUALLY DIMINISH IN ALL AREAS SUNDAY NIGHT. CAZ061-261415- /O.CON.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/ COACHELLA VALLEY- INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY... PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA 822 PM PST FRI NOV 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 10 PM PST SUNDAY... * WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 35 TO 50 MPH. * TIMING...WINDS INCREASING SATURDAY NIGHT WITH STRONGEST WINDS SUNDAY INTO SUNDAY EVENING. * LOCATION...COACHELLA VALLEY. * IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES AND BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-048-050-057-552-554-261415- /O.CON.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS... CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE... SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA... RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 822 PM PST FRI NOV 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY... * WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 30 TO 40 MPH. * TIMING...SUNDAY...WITH STRONGEST WINDS IN THE AFTERNOON. * LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS NEAR THE BEACHES. * IMPACTS...MINOR DAMAGE TO TREES AND BLOWING DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-060-062-065-261415- /O.CON.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE... HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING... DESERT HOT SPRINGS 822 PM PST FRI NOV 25 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55 MPH SATURDAY NIGHT... BECOMING WEST 20 TO 40 MPH WITH LOCAL GUSTS OVER 65 MPH SUNDAY INTO SUNDAY EVENING. * TIMING...SATURDAY NIGHT THROUGH SUNDAY EVENING. * LOCATION...MOUNTAINS AND DESERT FOOTHILLS AND LOCALLY INTO THE DESERTS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE DAMAGE. DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ALBRIGHT
548 WWUS76 KSGX 261035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PST SAT NOV 26 2016 ...STRONG GUSTY WINDS THIS EVENING THROUGH SUNDAY... .STRONG WINDS WILL DEVELOP THIS WEEKEND AS A PAIR OF TROUGHS RAPIDLY TRAVERSE THE REGION. THE STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS...WHERE LOCAL GUSTS TO 65 MPH AND AREAS OF BLOWING DUST ARE POSSIBLE. WINDS GUSTING TO 35 MPH WILL DEVELOP ALONG THE COAST AND INTO THE VALLEYS SUNDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH IN ALL AREAS SUNDAY NIGHT. CAZ058-060-062-065-262200- /O.UPG.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/ /O.NEW.KSGX.HW.W.0008.161127T0200Z-161128T0600Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE... HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING... DESERT HOT SPRINGS 235 AM PST SAT NOV 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55 MPH TONIGHT... BECOMING WEST 20 TO 40 MPH WITH LOCAL GUSTS OVER 65 MPH SUNDAY INTO SUNDAY EVENING. * TIMING...THIS EVENING THROUGH SUNDAY EVENING. * LOCATION...STRONGEST WINDS NEAR THE MOUNTAIN RIDGES...ALONG THE DESERT MOUNTAIN SLOPES AND FOOTHILLS...BELOW THE SAN GORGONIO PASS...AND NEAR JOHNSON AND LUCERNE VALLEYS IN THE HIGH DESERT. * VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND SAND. * IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE DAMAGE. DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-262200- /O.CON.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/ COACHELLA VALLEY- INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY... PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA 235 AM PST SAT NOV 26 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST SUNDAY... * WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 35 TO 50 MPH. * TIMING...WINDS INCREASING THIS EVENING WITH STRONGEST WINDS SUNDAY INTO SUNDAY EVENING. * LOCATION...MAINLY ALONG AND NORTH OF I-10 IN THE COACHELLA VALLEY AS WELL AS NEAR THE FOOTHILLS OF THE SAN JACINTO AND SANTA ROSA MOUNTAINS. * VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND SAND. * IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-048-050-057-552-554-262200- /O.CON.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS... CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE... SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA... RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 235 AM PST SAT NOV 26 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY... * WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 30 TO 35 MPH. ISOLATED GUSTS NEAR 40 MPH IN THE INLAND SAN DIEGO COUNTY VALLEYS. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...STRONGEST IN THE AFTERNOON. * LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS NEAR THE BEACHES AND INLAND VALLEYS. * IMPACTS...MINOR DAMAGE TO TREES AND BLOWING DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 9:30 AM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 25, 9:30 AM PST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service San Diego CA 930 AM PST Fri Nov 25 2016 .SYNOPSIS... One more sunny mild day will occur today. Local fog will be possible along the coast late tonight and early Saturday, with clouds increasing Saturday. A trough of low pressure will bring a couple of systems this weekend with rain possible late Saturday through Sunday evening with several inches of snow in the higher mountains and strong gusty winds at times. It will be cooler over the weekend, with cool conditions continuing Monday under partly cloudy skies. Starting Tuesday, it will be a little warmer, but temperatures will still be a little below seasonal normals for the rest of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Skies were clear this morning, though it was chilly where winds were light as dew points were low. A few morning lows include 14 at Big Bear Lake, 32 at March Air Force Base and 34 at Ramona. There were still a few locally breezy locations in/near passes and canyons under the offshore flow, but peak gusts were 30-35 MPH from the east. These winds should gradually decrease today, though local WRF does show some gusts of 25-30 MPH from the east continuing early this afternoon through Banning Pass. There could be some stratus/fog along the immediate coast late tonight or, more likely, early Saturday, but confidence is still fairly low at this point as moisture may be slow to recover in the lowest 1000 ft above the surface. A couple of lows, which were part of a trough, extended from 48N/132W to 39N/135W with another low in the Gulf of Alaska. The first wave will move through southern California Saturday evening with very much a N-S orientation. There will be good moisture from the surface to a little above 700 MB, though the deeper moisture will be short- lived, mainly between about 3 and 7 PM. The winds in the 700-850 MB layer will be southwest, generally 25-40 knots, so some orographic precipitation will occur. 850 MB temperatures drop fairly quickly with the first wave, with 1-3 deg C by evening, so generally 1-4 inches of snow should fall above about 5000-5500 ft elevation. Rainfall amounts will be somewhat variable due to some convective precip as 500 MB temps fall to -25 C during the early evening and 12Z NAM boundary layer CAPE shows 500 J/kg then, but overall it should be 0.1 to 0.5 inches from the coast to the valleys and 0.5 to 1.0 inches along the coastal mountain slopes through Saturday evening. A small amount of precip, mostly under 0.1 inches, could spill into the deserts. A few showers should continue late Saturday night as moisture remains at/below 800 MB, though the second wave from the Gulf of Alaska low will arrive Sunday. Winds will be more westerly, but moisture could still extend above 700 MB. Despite the colder origins of the second system, temps aloft are progged to be slightly higher than with the first wave, so the snow level could inch up a few hundred feet, mostly 5500-6000 ft elevation, but another 1 to 4 inches of snow could fall. Rainfall amounts for Sunday should be mostly 0.1 to 0.4 inches coast/valleys and 0.4 to 0.8 inches mountain slopes with slightly higher amounts in San Diego versus the northern mountains. Again, some precip could spill into the deserts, mostly light. Winds will be increasing Saturday with some gusts over 50 MPH in the afternoon on the mountain crests, desert slopes and into the deserts. Strongest winds will occur with the second system Sunday when local gusts could exceed 60 MPH on east slopes and into the deserts, and a few gusts to 40 MPH could occur near the beaches. Precip should end Sunday evening, and winds will decrease that night. Some residual moisture and a weak wave could bring an isolated shower mainly to San Diego County sometime late Monday or Monday night, but otherwise the upper low will shift east, and we will get a very weak ridge moving through around Tuesday. Another short-wave will move through Wednesday, but that will likely not have enough moisture for precip. A trough deepens over the interior western US late in the week and could cut off over Arizona/Sonora late in the week and result in moderate or strong NE/offshore flow here. Temps will be rather cool Monday, then warm some on Tuesday, but overall temps should remain a bit below normal most of next week. There could be local frost in the inland valleys a few nights next week when skies are clear and winds are light. && .AVIATION... 251625Z...Coast/Valleys...Unrestricted vis and mostly SKC through 26/0300 UTC. 26/0300-0900 UTC...Chance for dense fog/low clouds developing within 10-15 sm of the coast, with possible impacts to KSAN, KCRQ and KSNA. Confidence in fog/low cloud occurrence and timing is low at the moment. Bases and tops would start out around 300-600 ft msl and 600-800 ft msl respectively. 26/0900-1500 UTC...Confidence increases in low cloud occurrence 15-20 sm inland with bases rising to 800-1200 ft msl and tops rising to 1500-2000 ft msl. Mountains/Deserts...Unrestricted vis through Saturday morning with SKC becoming SCT-FEW clouds AOA 20000 ft msl after 26/1200 UTC. && .MARINE... Two short-wave troughs of low pressure are expected to move through the region late Saturday through Sunday, bringing rain and possible thunderstorms at times. These disturbances will also create strong west to northwest winds over the coastal waters starting Saturday evening, and strengthening further Sunday morning (possibly reaching near Gale-force for a brief time-period Sunday morning). Winds of 15- 25 kt with gusts 30-35 kt will be possible for both the inner and outer waters. Also, strong northwesterly winds outside our area will produce a fresh west-northwest swell from 285 degrees which will combine with locally generated wind waves to create steep and hazardous sea conditions, with combined seas peaking around 10-14 feet. A Small Craft Advisory will likely be needed for late Saturday through early Monday. Winds will gradually weaken Sunday night and seas will diminish late Sunday night through Monday morning. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Maxwell AVIATION/MARINE...Harrison
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:31 PM PST | Small Craft Advisory | SGX | 3 days | |
| Nov 25, 1:42 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 13 hr |
| Nov 25, 1:57 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 52 hr |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.